Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 73, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 23, 2016, 8:12 PM CST for 4 counties in Mississippi. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2016, 8:12 PM CST (02:12 UTC)
- Expired
- Feb 23, 2016, 9:14 PM CST
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Adams County, MS, Claiborne County, MS, Franklin County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 133 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 8:40 PM CST | TSTM WND DMG | Port Gibson, MS | TREE DOWNED ONTO UTILITY EQUIPMENT ALONG MS 547 |
| Feb 23, 8:45 PM CST | TSTM WND DMG | 1 N Fayette, MS | A TREE WAS DOWN ON POPLAR HILL ROAD. |
| Feb 23, 8:45 PM CST | TSTM WND DMG | 1 Sw Fayette, MS | TWO TREES WERE DOWN ON GEOGHEGAN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 23, 2:20 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172
WUUS54 KJAN 240212
SVRJAN
MSC001-021-037-063-240330-
/O.NEW.KJAN.SV.W.0073.160224T0212Z-160224T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
812 PM CST TUE FEB 23 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FRANKLIN COUNTY IN SOUTHWESTERN MISSISSIPPI...
CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...
NORTHEASTERN ADAMS COUNTY IN SOUTHWESTERN MISSISSIPPI...
JEFFERSON COUNTY IN SOUTHWESTERN MISSISSIPPI...
* UNTIL 930 PM CST
* AT 812 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WATERPROOF TO 6 MILES EAST OF SPOKANE TO NEAR
NATCHEZ...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHURCH HILL...CRANFIELD AND STANTON AROUND 825 PM CST.
ALCORN AND STAMPLEY AROUND 835 PM CST.
HAMBURG AROUND 840 PM CST.
FAYETTE AND MCNAIR AROUND 845 PM CST.
LORMAN AROUND 850 PM CST.
PORT GIBSON AND RED LICK AROUND 855 PM CST.
HERMANVILLE...PATTISON AND BLUE HILL AROUND 910 PM CST.
UNION CHURCH AND PEYTON AROUND 915 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3159 9140 3161 9142 3164 9139 3171 9140
3175 9137 3175 9127 3176 9126 3177 9128
3176 9136 3185 9134 3186 9130 3182 9129
3181 9126 3183 9124 3186 9127 3192 9118
3194 9119 3206 9072 3161 9073 3148 9140
TIME...MOT...LOC 0212Z 250DEG 28KT 3183 9133 3170 9136 3154 9133
HAIL...1.25IN
WIND...60MPH
$$
194 follow-up statements
518
WWUS54 KJAN 240233
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CST TUE FEB 23 2016
MSC001-021-037-063-240330-
/O.CON.KJAN.SV.W.0073.000000T0000Z-160224T0330Z/
FRANKLIN MS-CLAIBORNE MS-ADAMS MS-JEFFERSON MS-
833 PM CST TUE FEB 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHWESTERN FRANKLIN...CLAIBORNE...EAST CENTRAL ADAMS AND
JEFFERSON COUNTIES...
AT 832 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PORT GIBSON TO NEAR LORMAN TO CRANFIELD...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
PORT GIBSON AND LORMAN AROUND 840 PM CST.
RED LICK AROUND 845 PM CST.
HERMANVILLE AROUND 850 PM CST.
PATTISON AND BLUE HILL AROUND 855 PM CST.
PEYTON AROUND 900 PM CST.
UNION CHURCH AROUND 915 PM CST.
PLEASANT HILL AND MCBRIDE AROUND 920 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3165 9125 3170 9122 3176 9120 3180 9120
3186 9122 3192 9118 3194 9119 3206 9072
3161 9073 3149 9136
TIME...MOT...LOC 0232Z 253DEG 33KT 3194 9105 3179 9112 3156 9122
HAIL...1.25IN
WIND...60MPH
$$
19904
WWUS54 KJAN 240244
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
844 PM CST TUE FEB 23 2016
MSC001-240253-
/O.CAN.KJAN.SV.W.0073.000000T0000Z-160224T0330Z/
ADAMS MS-
844 PM CST TUE FEB 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ADAMS COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3153 9115 3162 9115 3178 9108 3187 9107
3199 9101 3206 9072 3161 9073
TIME...MOT...LOC 0243Z 248DEG 36KT 3200 9093 3190 9095 3183 9102 3178
9101 3161 9111
$$
MSC021-037-063-240330-
/O.CON.KJAN.SV.W.0073.000000T0000Z-160224T0330Z/
FRANKLIN MS-CLAIBORNE MS-JEFFERSON MS-
844 PM CST TUE FEB 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHWESTERN FRANKLIN...SOUTHEASTERN CLAIBORNE AND JEFFERSON
COUNTIES...
AT 843 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PORT GIBSON TO NEAR PATTISON TO LORMAN TO RED
LICK TO NEAR STAMPLEY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
PORT GIBSON AROUND 850 PM CST.
HERMANVILLE AND PATTISON AROUND 855 PM CST.
PEYTON AROUND 900 PM CST.
UNION CHURCH AND BLUE HILL AROUND 910 PM CST.
PLEASANT HILL AND MCBRIDE AROUND 915 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3153 9115 3162 9115 3178 9108 3187 9107
3199 9101 3206 9072 3161 9073
TIME...MOT...LOC 0243Z 248DEG 36KT 3200 9093 3190 9095 3183 9102 3178
9101 3161 9111
HAIL...1.00IN
WIND...60MPH
$$
19791
WWUS54 KJAN 240253
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CST TUE FEB 23 2016
MSC037-240302-
/O.CAN.KJAN.SV.W.0073.000000T0000Z-160224T0330Z/
FRANKLIN MS-
853 PM CST TUE FEB 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3161 9104 3179 9103 3187 9098 3191 9100
3200 9097 3206 9072 3161 9073
TIME...MOT...LOC 0252Z 252DEG 45KT 3203 9081 3193 9083 3187 9085 3181
9089 3164 9100
$$
MSC021-063-240330-
/O.CON.KJAN.SV.W.0073.000000T0000Z-160224T0330Z/
CLAIBORNE MS-JEFFERSON MS-
853 PM CST TUE FEB 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR SOUTHEASTERN CLAIBORNE AND EASTERN JEFFERSON COUNTIES...
AT 852 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ROCKY SPRINGS TO HERMANVILLE TO NEAR PATTISON TO
NEAR BLUE HILL TO NEAR MCNAIR...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
PLEASANT HILL AROUND 910 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3161 9104 3179 9103 3187 9098 3191 9100
3200 9097 3206 9072 3161 9073
TIME...MOT...LOC 0252Z 252DEG 45KT 3203 9081 3193 9083 3187 9085 3181
9089 3164 9100
HAIL...1.00IN
WIND...60MPH
$$
19020
WWUS54 KJAN 240314
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CST TUE FEB 23 2016
MSC021-063-240324-
/O.CAN.KJAN.SV.W.0073.000000T0000Z-160224T0330Z/
CLAIBORNE MS-JEFFERSON MS-
914 PM CST TUE FEB 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAIBORNE AND
EASTERN JEFFERSON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3161 9104 3179 9103 3187 9098 3191 9100
3200 9097 3206 9072 3161 9073
TIME...MOT...LOC 0311Z 250DEG 28KT 3208 9064 3198 9066 3192 9068 3186
9072 3169 9083
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 8:08 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 23, 8:08 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST TUE FEB 23 2016
.UPDATE...
THE TORNADO THREAT IS WINDING DOWN WITH MOST OF THE AREA CLEAR OF
TORNADO WATCHES NOW...BUT A LINE SEGMENT OF STRONG TO SEVERE STORMS
HAS BEEN PUSHING SLOWLY EAST AHEAD OF THE COLD FRONT OVER NORTH
CENTRAL INTO NORTHEAST LA AND SOUTHWEST MS. THESE STORMS HAVE BEEN
PRODUCING SOME HAIL AND SEVERE WIND GUSTS...BUT EXPECT DIMINISHING
INTENSITY WITH NIGHTTIME COOLING AS THEY CONTINUE TO MOVE EAST.
OTHERWISE...THE REMAINDER OF THE FORECAST IS GENERALLY ON TRACK WITH
JUST A FEW MINOR ADJUSTMENTS NECESSARY. /EC/
&&
.PREV DISCUSSION... /ISSUED 518 PM CST TUE FEB 23 2016/
DISCUSSION...
LATE AFTERNOON THROUGH WEDNESDAY NIGHT...
WITH THE TROUGH SWINGING EAST ACROSS THE AREA LATE TONIGHT AND
WEDNESDAY...EXPECT COLD ADVECTION AND RESULT IN OCCASIONAL LIGHT
RAIN/DRIZZLE. THE RAIN COMBINED WITH WINDY CONDITIONS (WIND ADVISORY
EXTENDED THROUGH WEDNESDAY OVER THE DELTA) AND COLDER TEMPERATURES
WILL MAKE FOR AN UNCOMFORTABLE DAY...BUT BOUNDARY LAYER TEMPERATURES
ARE EXPECTED TO BE TOO WARM FOR ANY SNOW IN SPITE OF VERY COLD
TEMPERATURES JUST ABOVE THE SURFACE. EXPECT THE LIGHT RAIN TO END
LATE IN THE DAY WITH DRY AND CHILLY CONDITIONS FOR WEDNESDAY NIGHT.
/EC/
LONG TERM...THURSDAY THROUGH MONDAY...COOLER BELOW NORMAL TEMPS AND
DRIER CONDITIONS CAN BE EXPECTED FOR THE REST OF THE WORK WEEK AS WE
STAY UNDER A BROAD UPPER TROUGH. A DRY COLD FRONT WILL CONTINUE OUR
COOLER AIRMASS ON THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION
ON FRIDAY. A WEAK SHORT WAVE WILL PASS THROUGH THE REGION ON SATURDAY
BRINGING SOME HIGH CLOUDS. HIGH PRESSURE WILL SWING EAST OF THE
REGION OVER THE WEEKEND PROVIDING SOME RETURN FLOW. UPPER FLAT
RIDGING WILL PUSH INTO THE CWA FROM THE WEST OVER THE WEEKEND. THIS
WILL PROVIDE MILDER TEMPERATURES FOR THE REGION. A SHORT WAVE TROUGH
ASSOCIATED WITH A COLD FRONT WILL PROVIDE OUR NEXT CHANCE OF RAIN FOR
SUNDAY NIGHT THROUGH MONDAY. THE MODELS WERE NOT IN GOOD AGREEMENT
WITH THE RAIN CHANCES FOR LATE SUNDAY INTO MONDAY...SO POPS WERE
LOWERED SOME. THE EURO HAD ONLY LIGHT RAIN CHANCES ON MONDAY WITH THE
FRONT HANGING TO THE NORTH....AND CANADIAN LOOK TO BE DRY FOR THAT
PERIOD WITH THE FRONTAL PASSAGE. HOWEVER MOST OF THE GFS ENSEMBLES
HAD RAIN WITH THE FRONT./17/
AVIATION...MVFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST
PERIOD. SHOWERS AND THUNDERSTORMS WERE ONGOING AND WILL CONTINUE TO
CAUSE LIFR/MVFR CONDITIONS AT MOST SITES THROUGH AT LEAST 5Z. RIGHT
NOW IT LOOKS LIKE LIGHT RAIN MAY CONTINUE THROUGH AT 12Z. EXPECTING
LOW CLOUDS AND FOG ALSO. WINDS ARE STILL EXPECTED TO INCREASE ACROSS
THE REGION...MAINLY FOR GLH/GWO AND MAYBE JAN. WILL CONTINUE
SUSTAINED WINDS NEAR 20KTS AND HIGHER GUSTS AT GLH. WILL GO WITH 15
TO 20KTS AT JAN/GWO MAINLY AFTER 6Z. LOOKS LIKE IT MAY BE TOMORROW
AFTERNOON BEFORE VFR CONDITIONS DEVELOP. /7/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 44 49 36 58 / 46 42 3 1
MERIDIAN 47 47 35 58 / 70 37 6 1
VICKSBURG 44 52 36 59 / 49 40 1 1
HATTIESBURG 47 51 37 63 / 70 17 2 1
NATCHEZ 44 54 38 61 / 49 25 0 1
GREENVILLE 41 49 35 54 / 60 59 1 1
GREENWOOD 42 47 34 53 / 68 65 5 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MSZ026>033-036>039-
042>066-072>074.
WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR MSZ018-019-025-034-
035-040-041.
LA...WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ARZ074-075.
&&Hazardous weather outlook, Feb 23, 6:31 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 631 PM CST TUE FEB 23 2016 ARZ074-075-LAZ007-008-MSZ018-019-034-250045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON- 631 PM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG GRADIENT WINDS REMAIN POSSIBLE AS A LOW PRESSURE SYSTEM PASSES. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH REMAIN POSSIBLE THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ009-015-016-023>026-MSZ025>033-035>066-072>074-250045- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 631 PM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH THE EVENING. DAMAGING WINDS...HAIL AND TORNADOES REMAIN POSSIBLE. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS. ADDITIONALLY...STRONG GRADIENT WINDS REMAIN POSSIBLE AS THE LOW PRESSURE SYSTEM PASSES. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH REMAIN POSSIBLE THROUGH WEDNESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Feb 23, 7:32 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 S CARROLLTON 33.49N 89.92W
02/23/2016 CARROLL MS EMERGENCY MNGR
TREE DOWN ALONG HWY 17
&&
BYRDSpecial weather statement, Feb 23, 7:54 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
754 PM CST TUE FEB 23 2016
MSZ019-034-240230-
SUNFLOWER MS-WASHINGTON MS-
754 PM CST TUE FEB 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON AND
CENTRAL SUNFLOWER COUNTIES UNTIL 830 PM CST...
AT 753 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HOLLY RIDGE...OR NEAR LELAND...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
INDIANOLA AROUND 810 PM CST.
SUNFLOWER AROUND 820 PM CST.
BLAINE AROUND 825 PM CST.
RULEVILLE AROUND 830 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DODDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3365 9045 3350 9045 3331 9082 3345 9095
3353 9085 3353 9076 3360 9076 3362 9073
3362 9066 3368 9066 3376 9055
TIME...MOT...LOC 0153Z 232DEG 34KT 3343 9082
BYBLocal storm report, Feb 23, 7:55 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL WISNER 31.98N 91.66W
02/23/2016 E1.00 INCH FRANKLIN LA PUBLIC
&&
BYRDSpecial weather statement, Feb 23, 8:01 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CST TUE FEB 23 2016
LAZ009-MSZ040-240245-
EAST CARROLL LA-ISSAQUENA MS-
801 PM CST TUE FEB 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL PARISH
IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL
845 PM CST...
AT 801 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LAKE PROVIDENCE...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GRACE AROUND 830 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAYERSVILLE.
LAT...LON 3301 9109 3301 9091 3294 9091 3294 9092
3291 9092 3290 9094 3285 9095 3285 9096
3282 9097 3270 9118 3285 9131
TIME...MOT...LOC 0201Z 232DEG 33KT 3283 9117
BYBLocal storm report, Feb 23, 8:03 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL ENTERPRISE 31.90N 91.88W
02/23/2016 E1.00 INCH CATAHOULA LA LAW ENFORCEMENT
DIME TO QUARTER SIZE.
&&
BYRDSpecial weather statement, Feb 23, 8:08 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST TUE FEB 23 2016
LAZ016-025-MSZ047-053-240300-
TENSAS LA-MADISON LA-WARREN MS-CLAIBORNE MS-
808 PM CST TUE FEB 23 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON AND
NORTHEASTERN TENSAS PARISHES...WARREN AND CENTRAL CLAIBORNE COUNTIES
UNTIL 900 PM CST...
AT 808 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AFTON TO NEAR
NEWELLTON TO NEAR ST. JOSEPH...AND MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
AFTON AROUND 815 PM CST.
YOKENA AROUND 830 PM CST.
VICKSBURG AND LE TOURNEAU AROUND 835 PM CST.
REDWOOD AROUND 840 PM CST.
OAK RIDGE AND BOVINA AROUND 850 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MOUND AND DELTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3190 9135 3202 9126 3231 9121 3244 9097
3242 9096 3245 9094 3244 9088 3245 9087
3244 9086 3250 9086 3255 9077 3255 9066
3231 9072 3198 9089
TIME...MOT...LOC 0208Z 237DEG 40KT 3227 9117 3206 9121 3192 9131
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:54 PM CST | Special Weather Statement | JAN | Sunflower | 36 min |
| Feb 23, 8:01 PM CST | Special Weather Statement | JAN | Issaquena | 44 min |
| Feb 23, 8:08 PM CST | Special Weather Statement | JAN | Warren | 52 min |
| Feb 23, 8:14 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 61 min |
| Feb 23, 8:19 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 30 min |
| Feb 23, 8:55 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 61 min |
| Feb 23, 8:58 PM CST | Special Weather Statement | JAN | Attala, Carroll, Holmes, Madison, Montgomery | 47 min |
| Feb 23, 9:21 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 69 min |
| Feb 23, 9:45 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 30 min |
| Feb 23, 9:46 PM CST | Special Weather Statement | JAN | Grenada | 29 min |
| Feb 23, 9:47 PM CST | Special Weather Statement | JAN | Attala | 43 min |
| Feb 23, 10:05 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Oktibbeha, Winston | 55 min |
| Feb 23, 10:06 PM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 42 min |
| Feb 23, 10:37 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 38 min |
| Feb 23, 10:41 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 49 min |
| Feb 23, 11:14 PM CST | Special Weather Statement | JAN | Kemper, Lauderdale | 46 min |
| Feb 23, 11:46 PM CST | Special Weather Statement | JAN | Kemper | 44 min |
| Feb 24, 10:26 AM CST | River Flood Warning | JAN | Attala, Holmes | 4 days |
| Feb 24, 10:26 AM CST | River Flood Warning | JAN | Madison, Yazoo | 65 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.